MAUDE Adverse Event Report: BARD ACCESS SYSTEMS WHITE ADAPTER LEG FOR HICKMAN AND LEONARD MULTIPLE LUMEN CV CATHETERS REPAIR KIT; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS WHITE ADAPTER LEG FOR HICKMAN AND LEONARD MULTIPLE LUMEN CV CATHETERS REPAIR KIT; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number 0601680
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records or medical images have been made available to the manufacturer.As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that the facility has alleged the catheter has holes in the tubing, small splits in the tubing and/or separation at the repair kit.Device was removed.There was no patient injury.
 
Event or Problem Description
It was reported that the facility has alleged the catheter has holes in the tubing, small splits in the tubing and/or separation at the repair kit.Device was removed and replaced.There was no patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one 6.6 fr s/l broviac external red hub extension tube set segment was returned for evaluation.During gross examination, it was noted that the detailing was worn off the protective clamping sleeve and a partial circumferential split was noted on the lumen approximately 0.4cm from the distal end of the luer.The sample was patent to infusion with leaking noted at the site of the split.When viewed under magnification, the edges of the split were noted to be jagged.Based on the findings, the investigation is confirmed for the reported leak.Per the evaluation results, the lumen was split very close to the distal end of the luer and wear was noted to the protective clamping sleeve, indicating that clamping the catheter adjacent to the crimp collar may have contributed to the reported event.Clamping in this region compresses the catheter material between the harder materials of the clamp and the luer hub stem, resulting in catheter damage.While a definitive root cause could not be determined based upon available information, it is possible that procedural issues contributed to the reported event.Labeling review: the instructions for use (ifu) that was included with the product prescribes the proper method of implantation for this device to prevent undue injury to the patient and damage to the product.On site care instructions states to use alcohol wipes during cleanings.This ifu warns: do not use the catheter if there is any evidence of mechanical damage or leaking.Accessories and used in conjunction with this device should incorporate luer lock connectors.Avoid accidental device contact with sharp instruments and mechanical damage to the catheter material.Use only smooth edge atraumatic clamps or forceps.Avoid perforating, tearing or fracturing the catheter when using a guidewire.

Brand Name
WHITE ADAPTER LEG FOR HICKMAN AND LEONARD MULTIPLE LUMEN CV CATHETERS REPAIR KIT
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7535507
Report Number3006260740-2018-01041
Device Sequence Number945493
Product Code LJS
UDI-Device Identifier00801741036415
UDI-Public(01)00801741036415
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K830406
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2020
Device Model Number0601680
Device Catalogue Number0601680
Device Lot NumberREBY0454
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/08/2018
Initial Date Received by Manufacturer 05/08/2018
Supplement Date Received by Manufacturer11/29/2018
Initial Report FDA Received Date05/22/2018
Supplement Report FDA Received Date12/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age2 YR